Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 12, 2010, 7:46 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Apr 13, 2010, 9:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 7:46 PM CDT (00:46 UTC)
- In effect from
- Apr 13, 2010, 9:00 AM CDT
- Expired
- Apr 13, 2010, 9:40 PM CDT
- In force
- 13 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
681 WWUS73 KABR 130046 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 746 PM CDT MON APR 12 2010 ...STRONG SOUTHEASTERLY WINDS EXPECTED ON TUESDAY... .A POTENT AREA OF LOW PRESSURE WILL TRACK ACROSS THE WESTERN DAKOTAS ON TUESDAY. A STRONG SOUTHERLY WIND FLOW AHEAD OF THIS SYSTEM WILL PRODUCE SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH WIND GUSTS IN EXCESS OF 45 MPH. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP DURING THE MORNING HOURS OVER CENTRAL SOUTH DAKOTA...AND THEN SPREAD EASTWARD DURING THE LATE MORNING AND EARLY AFTERNOON. THE STRONG AND GUSTY WINDS WILL PERSIST THROUGH TUESDAY EVENING BEFORE A COLD FRONT PUSHES ACROSS THE AREA. SDZ003>006-009-010-015>018-033>037-045-048-051-130900- /O.NEW.KABR.WI.Y.0002.100413T1400Z-100414T0500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 746 PM CDT MON APR 12 2010 /646 PM MDT MON APR 12 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ TUESDAY TO MIDNIGHT CDT /11 PM MDT/ TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TUESDAY TO MIDNIGHT CDT /11 PM MDT/ TUESDAY NIGHT. * STRONG SOUTHEASTERLY WINDS WILL DEVELOP TUESDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. * SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS IN EXCESS OF 45 MPH LIKELY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOWLE
4 follow-up statements
887 WWUS73 KABR 130824 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 324 AM CDT TUE APR 13 2010 ...STRONG SOUTHEASTERLY WINDS EXPECTED ON TUESDAY... .A POTENT AREA OF LOW PRESSURE WILL TRACK ACROSS THE WESTERN DAKOTAS TODAY. STRONG SOUTHERLY WIND FLOW AHEAD OF THIS SYSTEM WILL PRODUCE SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH WIND GUSTS IN EXCESS OF 50 MPH. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP DURING THE MORNING HOURS OVER CENTRAL SOUTH DAKOTA...AND THEN SPREAD EASTWARD DURING THE LATE MORNING AND EARLY AFTERNOON. THE STRONG AND GUSTY WINDS WILL PERSIST THROUGH TUESDAY EVENING BEFORE A COLD FRONT PUSHES ACROSS THE AREA. MNZ039-046-SDZ007-008-011-019>023-132000- /O.EXB.KABR.WI.Y.0002.100413T1700Z-100414T0500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 324 AM CDT TUE APR 13 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT. * STRONG SOUTHEASTERLY WINDS WILL DEVELOP TUESDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. * SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS IN EXCESS OF 50 MPH LIKELY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>006-009-010-015>018-033>037-045-048-051-132000- /O.CON.KABR.WI.Y.0002.100413T1400Z-100414T0500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 324 AM CDT TUE APR 13 2010 /224 AM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT. * STRONG SOUTHEASTERLY WINDS WILL DEVELOP TUESDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. * SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS IN EXCESS OF 50 MPH LIKELY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
541 WWUS73 KABR 131929 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 229 PM CDT TUE APR 13 2010 ...STRONG SOUTH WINDS TO CONTINUE THROUGH THE EVENING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK ACROSS THE WESTERN DAKOTAS THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE TO THE EAST OF THE SYSTEM ACROSS THE CENTRAL AND EASTERN DAKOTAS. A COLD FRONT WILL TRACK ACROSS THE AREA DURING THE EVENING AND OVERNIGHT HOURS...WITH WINDS SUBSIDING AFTER IT PASSES THROUGH. SDZ003>006-009-010-015>018-033>037-045-048-051-140500- /O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 229 PM CDT TUE APR 13 2010 /129 PM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT. * STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING. * SUSTAINED WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS UP TO 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-140500- /O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 229 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS UP TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
550 WWUS73 KABR 140017 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 717 PM CDT TUE APR 13 2010 ...STRONG SOUTH WINDS TO CONTINUE THROUGH LATE THIS EVENING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK ACROSS THE WESTERN DAKOTAS THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE TO THE EAST OF THE SYSTEM ACROSS THE EASTERN HALF OF SOUTH DAKOTA. A COLD FRONT WILL TRACK ACROSS THE AREA DURING THE EVENING AND OVERNIGHT HOURS...WITH WINDS SUBSIDING AFTER IT PASSES THROUGH. SDZ003-004-009-015-016-033>035-045-048-140130- /O.CAN.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 717 PM CDT TUE APR 13 2010 /617 PM MDT TUE APR 13 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT IS PUSHING THROUGH CENTRAL SOUTH DAKOTA. WINDS NOT ASSOCIATED WITH THUNDERSTORM WIND GUSTS ARE DROPPING BELOW WIND ADVISORY STRENGTH ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SDZ005-006-010-017-018-036-037-051-140500- /O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 717 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE THIS EVENING. * SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS UP TO 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-140500- /O.CON.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 717 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THROUGH LATE THIS EVENING. * SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH WIND GUSTS UP TO 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
044 WWUS73 KABR 140240 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 940 PM CDT TUE APR 13 2010 ...REALLY STRONG SOUTH WINDS DECREASING... .WITH NIGHT-FALL...SOUTHERLY SURFACE WINDS ARE LOOSING THEIR CONNECTION TO STRONGER WINDS ALOFT...RESULTING IN SUSTAINED WIND SPEEDS DROPPING TO 15 TO 25 MPH...WITH GUSTS FALLING TO LESS THEN 40 MPH. MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-140345- /O.CAN.KABR.WI.Y.0002.000000T0000Z-100414T0500Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 940 PM CDT TUE APR 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY STRENGTH...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ DORN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:50 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 12, 3:50 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 350 PM CDT MON APR 12 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES AND TEMPERATURES THROUGHOUT THE PERIOD AND STRENGTH OF WINDS ON TUESDAY. CURRENTLY...A WARM FRONT IS STRENGTHENING ACROSS THE FORECAST AREA...WITH TEMPERATURES RANGING FROM NEAR 60 DEGREES NORTH OF THE BOUNDARY TO NEAR 80 DEGREES SOUTH OF THE BOUNDARY. MOISTURE HAS RETURNED TO THE AREA TODAY...RATHER NOTABLY...WITH DEWPOINTS SOARING INTO THE 50S THROUGHOUT THE CWA. SOUTH OF THE SURFACE WARM FRONT OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA...LAPS-BASED LIS ARE DOWN TO -6 TO -8...LAPS SURFACE-BASED CAPE IS BETWEEN 1500 AND 2500 J/KG...AND LAPS SURFACE-BASE CINH HAS DECREASED TO -60 TO -100 J/KG. ELEVATED OR HIGH-BASED THUNDERSTORMS ARE POSSIBLE FROM THE ELEVATED MOISTURE ADVECTION/FORCING/LIFT ASSOCIATED WITH THIS WARM FRONTAL ZONE...MAINLY WEST AND NORTH OF THIS CWA TONIGHT INTO TUESDAY MORNING. THERE REMAINS A RATHER SMALL POTENTIAL FOR A STORM OR TWO TO INITIATE MAINLY ALONG OR JUST NORTH OF THIS SURFACE FRONTAL BOUNDARY THIS EVENING...BREAKING THROUGH THE MID-LEVEL THERMAL CAPPING INVERSION IN PLACE OVER THE CWA. SO JUST IN CASE THE COMBINATION OF REALLY STRONG LOW LEVEL FORCING /SEE 925HPA FRONTOGENESIS PROG/ COUPLED WITH MODERATE SYNOPTIC SCALE UVV ENDS UP BEING ENOUGH TO INITIATE A COUPLE OF SURFACE BASED OR NEAR SURFACE-BASED THUNDERSTORMS...HAVE CONTINUED THE LOW CHANCE POPS FOR MAINLY THE NORTHERN THIRD OF THE CWA OVERNIGHT TONIGHT. 0-6KM SHEAR WILL BE 30 TO 40 KNOTS AND 0-1KM SHEAR WILL BE 25 TO 35 KNOTS ACROSS THIS BOUNDARY THIS EVENING...WHEN MOISTURE POOLING ALONG THE BOUNDARY COULD HAVE SOME DEWPOINTS PUSHING MID TO UPPER 50S ALONG THE BOUNDARY. STILL A BIT NERVOUS ABOUT THIS WARM FRONTAL BOUNDARY IN PLACE OVER THIS CWA...GIVEN THE STRENGTH OF LOW LEVEL FORCING AND SOMEWHAT STRONGER MODEL-PROGGED UVV AVAILABLE. IF A STORM COULD INITIATE ON THE BOUNDARY...SHEAR SUPPORTS A SUPERCELLULAR STORM MODE. BY TUESDAY AFTERNOON...THE BULK OF UPPER LEVEL ENERGY LIFTING OUT OF THE ROCKIES ONTO THE NORTHERN HIGH PLAINS...IS STILL BEING MAINTAINED BY THE MODELS TO PRODUCE REALLY STRONG FORCING/LIFT AND SHEAR OVER THIS CWA FROM WEST TO EAST TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. 0-6KM SHEAR INCREASES ON TUESDAY AFTERNOON/EVENING TO 50 TO 60 KNOTS COINCIDENT WITH THE SURFACE FORCING FEATURE /NOW CALL IT A DRY-LINE/ THAT WILL BE WORKING INTO THE WESTERN CWA. DEWPOINTS/SURFACE MOISTURE SHOULD STILL BE ENOUGH ON TUESDAY...TO NUDGE THE THREAT FOR SEVERE CONVECTION UP ENOUGH THAT THIS CWA IS NOW IN A SLIGHT RISK FOR SEVERE WEATHER TUESDAY/NIGHT. HIGHEST POPS /COLLABORATED LIKELIES AND DEFINITES UP AGAINST WEST AND NORTH NEIGHBORS/ SHOW UP TUESDAY AND TUESDAY NIGHT WHEN THIS STRONGEST CHUNK OF LOW PRESSURE ENERGY OVERSPREADS THE REGION. HAVE INTRODUCED T+ MENTION FOR SOME STORMS MAY BECOME SEVERE INTO THE WX GRIDS FOR TUESDAY AFTERNOON AND EVENING. WAA PATTERN CONTINUING THROUGH TUESDAY BEFORE A COLD FRONT SWEEPS THROUGH THE CWA...SIGNALING A SWITCH TO SOME WEAK CAA TUESDAY NIGHT AND WEDNESDAY. ABOVE NORMAL TEMPS WILL PREVAIL THROUGH MID- WEEK. STILL LOOKS LIKE WIND ADVISORY STRENGTH SSERLY SURFACE WINDS WILL SET UP ON TUESDAY...WHAT WITH 925HPA WINDS PROGGED AROUND 40 KNOTS BY TUESDAY AFTERNOON AND 850HPA WINDS PROGGED TO BE PUSHING 60 KNOTS BY EARLY TUESDAY EVENING. WIND SPEEDS IN THE WIND GRIDS ARE ALREADY PUSHED UP TO WIND ADVISORY STRENGTH...AND WILL LIKELY NEED AN ADVISORY. WILL LET THE MID-SHIFT REVISIT ONCE MORE...THOUGH. .LONG TERM...THURSDAY THROUGH MONDAY THE MODELS ARE IN RELATIVELY GOOD AGREEMENT TO START THE PERIOD...BUT BEGIN TO DIVERGE IN THEIR SOLUTIONS BY SATURDAY. AN UPPER LEVEL SHORTWAVE WILL SKIRT ACROSS THE FAR NORTHERN PLAINS ON THURSDAY...WITH A RIDGE BUILDING TO THE WEST. THIS RIDGE SLIDES OVER THE PLAINS ON FRIDAY. A SURFACE FRONT WILL JUST BE EXITING TO THE EAST OF THE CWA THURSDAY MORNING...THEN HIGH PRESSURE MOVES OVER THE NORTHERN PLAINS AND LOOKS TO REMAIN THERE AT LEAST THROUGH FRIDAY NIGHT. THE UPPER RIDGE LOOKS TO SLIDE EAST OF THE REGION ON SATURDAY...WITH A TROUGH TRACKING ACROSS THE ROCKIES TO THE WESTERN PLAINS. THE ECMWF KEEPS THE SURFACE HIGH OVER THE PLAINS AND BROADENS IT EASTWARD...WHILE THE GFS SHOWS THE HIGH BEGINNING TO PUSH EAST WITH A TROUGH REACHING THE ROCKIES. VERY LITTLE IN THE WAY OF SIMILARITIES IN THE MODELS SUNDAY AND MONDAY...SO HAVE BASICALLY STUCK WITH HPC FOR THAT TIME FRAME...SUGGESTING THE POSSIBILITY OF PRECIPITATION ACROSS THE NORTHERN CWA DURING THE DAY MONDAY. THIS WILL BE THE ONLY TIME PERIOD THAT LOOKS TO HAVE A CHANCE OF PRECIPITATION. WILL CONTINUE TO SEE ABOVE NORMAL TEMPERATURES FOR THIS TIME OF YEAR. H85 TEMPS REMAIN IN THE SINGLE DIGITS ABOVE ZERO FOR MUCH OF THE PERIOD...WITH JUST A HINT OF SOME COOLER AIR MOVING IN TOWARD THE END OF THE EXTENDED. && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR THE MOST PART TONIGHT WITH SCT-BKN MID TO HIGH CLOUDS AOA 3500 FEET STREAMING ACROSS THE REGION. SOME MVFR CIGS DUE TO ISOLATED THUNDERSTORMS MAY OCCUR ACROSS THE NORTHWESTERN PART OF THE COUNTY WARNING AREA LATER THIS EVENING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 12, 11:59 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1159 AM CDT MON APR 12 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131700- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 1159 AM CDT MON APR 12 2010 /1059 AM MDT MON APR 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL PERSIST LATE THIS MORNING ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WITH ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT POSSIBLE THROUGH LATE THIS AFTERNOON. LARGE HAIL IS POSSIBLE WITH THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON. TONIGHT...THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA ACROSS NORTHERN SOUTH DAKOTA...IN ASSOCIATION WITH A STRENGTHENING WARM FRONT. THE POTENTIAL EXISTS FOR A FEW STORMS TO DEVELOP AND BECOME SEVERE ACROSS THE FORECAST AREA THIS EVENING...WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS THE AREA. A FEW THUNDERSTORMS COULD BE ON THE STRONG SIDE WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR RIGHT NOW THROUGH TONIGHT. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ABERDEEN...OR YOUR LOCAL LAW ENFORCEMENT AGENCY. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:45 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 60 min |
| Apr 13, 4:20 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Stanley | 40 min |
Nearby
Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.